MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number OL-XA25455M
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: lot number: 43k (estimated to be 240307, 240321, 240322, 240326, 240327).D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment address: requested, unknown.E1: reporter name : requested, unknown.E1: phone number: requested, unknown.E2: health professional: requested, unknown.E3: occupation: requested, unknown.H4: device manufacture date: requested, not provided.The actual sample was not returned; therefore, analysis of the sample could not be conducted.History investigation of the involved product code and lot# revealed no anomalies in the manufacturing or shipping inspection records.Additionally, no similar issues have been reported from other facilities.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.Since the actual sample was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the wire coating was peeling off.Based on the available information, this issue did not cause or contribute to a positive test culture, suspected infection, or death; however, it did occur during a procedure.The peeled coating may have remained in the patient body.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted to update section d9.The initial mdr submitted stated that the actual device was not available for return.However, the device has now been returned.The investigation is currently ongoing.A follow-up report will be provided upon completion of the investigation.

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21050641
Report Number9681834-2024-00225
Device Sequence Number9645143
Product Code OCY
UDI-Device Identifier04953170358241
UDI-Public(01)04953170358241
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOL-XA25455M
Device Catalogue NumberOL-XA25455M
Device Lot Number43K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/01/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown